vitamin C can also up your body's natural interferon.
some old links but no time for more...:
http://content.karger.com/ProdukteDB/pr ... /000136908 http://www3.interscience.wiley.com/jour ... 1&SRETRY=0
on to the drugs:
copaxone = photosensitivity infrequent but not rare. 1/100 - 1/1000.
http://dailymed.nlm.nih.gov/dailymed/ar ... hiveid=837
copaxone (glatiramer acetate) injection
[Aventis Pharmaceuticals Inc.]
Other Adverse Events Observed During Clinical Trials
Glatiramer acetate was administered to 979 individuals during premarketing clinical trials, only some of which were placebo-controlled. During these trials, all adverse events were recorded by the clinical investigators, using terminology of their own choosing. To provide a meaningful estimate of the proportion of individuals having adverse events, similar types of events were grouped into standardized categories using COSTART dictionary terminology. All reported events occurring at least twice and potentially important events occurring once are listed below, except those already listed in the previous table, those too general to be informative, trivial events, and other reactions which occurred in at least 2% of treated patients and were present at equal or greater rates in the placebo group. Additional adverse reactions reported during the post-marketing period are included.
Events are further classified within body system categories and listed in order of decreasing frequency using the following definitions: Frequent adverse events are defined as those occurring in at least 1/100 patients; Infrequent adverse events are those occurring in 1/100 to 1/1000 patients; Rare adverse events are those occurring in less than 1/1000 patients.
Body as a Whole:
♦ Frequent: Injection site edema, injection site atrophy, abscess, injection site hypersensitivity.
♦ Infrequent: Injection site hematoma, injection site fibrosis, moon face, cellulitis, generalized edema, hernia, injection site abscess, serum sickness, suicide attempt, injection site hypertrophy, injection site melanosis, lipoma, and photosensitivity reaction.
here is the solu-medrol entry (no photosensitivity text)http://dailymed.nlm.nih.gov/dailymed/dr ... fm?id=9785
so, bringing it back to why... are your eyes sensitive to light also? or is it mainly the skin pain? if eyes are sensitive, think about B2. if only skin, consider B3.
i can't find anything to suggest that copaxone depletes B3. so we can't necessarily blame it for causing a B3 deficiency. but the fact that you need the copaxone might point to a pre-existing B3 problem, perhaps one that has developed over the last year for some reason. ...i do notice the vasodilation effect of copaxone, which is the same as what you get when you take B3 (that would be straight niacin not niacinamide).
so it does look connected.. but complex, like everything else. without spending too much time on this, i'm guessing that you may want to look at your daily B3 intake over the last while and decide whether it has been enough. or if there's anything else that might cause gradual B3 depletion over time.http://www.whfoods.com/genpage.php?tnam ... nt&dbid=83
What factors might contribute to a deficiency of vitamin B3?
Intestinal problems, including chronic diarrhea, inflammatory bowel disease, and irritable bowel disease can all trigger vitamin B3 deficiency. Because part of the body's B3 supply comes from conversion of the amino acid tryptophan, deficiency of tryptophan can also increase risk of vitamin B3 deficiency. (Tryptophan deficiency is likely to occur in individuals with poor overall protein intake.) Physical trauma, all types of stress, long-term fever, and excessive consumption of alcohol have also been associated with increased risk of niacin deficiency.
i had low protein intake for 15 years ... not to mention we all have to deal with stress! - i fixed the protein problem so at least part of the issue is in the past
i have used B3 to good effect, but haven't felt that i needed it in quite some time now (a few years). i couldn't say exactly how it helped but it was part of that big (modified, oral) klenner protocol that gave me back my hands.
PS: interesting trivia...
In America, the term 'redneck' actually comes from a vitamin B deficiency that causes heightened susceptibility to sunburns. Interestingly, most Americans are, today, deficient in B vitamins as well, which is why they are so easily susceptible to sunburns. As explained in Staying Healthy With Nutrition by Dr. Elson Haas, M.D.:
For a long period of history, the niacin deficiency disease, pellagra, was a very serious and fatal problem. Characterized as the disease of the "three Ds," pellagra causes its victims to experience dermatitis, diarrhea, and dementia. The fourth D was death. As described previously, the classic B3 deficiency occurs mainly in cultures whose diets rely heavily on corn and where the corn is not prepared in a way that releases its niacin (JL comment: seen food Inc. lately?). One of the first signs of pellagra, or niacin deficiency, is the skin's sensitivity to light, and the skin becomes rough, thick, and dry (pellagra means "skin that is rough" in Italian). The skin then becomes darkly pigmented, especially in areas of the body prone to be hot and sweaty or those exposed to sun. The first stage of this condition is extreme redness and sensitivity of those exposed areas, and it was from this symptom that the term "redneck," describing the bright red necks of eighteenth-and nineteenth-century niacin-deficient fieldworkers, came into being.